Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 147, NWS Austin/San Antonio, TX

May 4, 2006Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 4, 2006, 7:34 PM CDT for Llano County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2006, 7:34 PM CDT (00:34 UTC)
Expired
May 4, 2006, 8:30 PM CDT
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 131 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 3:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3212 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 050035
SVREWX
TXC299-050130-
/O.NEW.KEWX.SV.W.0147.060505T0034Z-060505T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  LLANO

* UNTIL 830 PM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTH OF CASTELL...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE LLANO.

LAT...LON 3089 9893 3062 9893 3062 9848 3089 9851

$$
1 follow-up statement
000 
WWUS54 KEWX 050107
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT THU MAY 4 2006

TXC299-050130-
/O.CON.KEWX.SV.W.0147.000000T0000Z-060505T0130Z/
LLANO TX-
805 PM CDT THU MAY 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR LLANO COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR CASTELL...OR ABOUT 12 MILES WEST OF LLANO...MOVING 
SOUTHEAST AT 10 MPH. VERY HEAVY RAINFALL IS LIKELY ALONG HIGHWAY 29 
AND ALONG THE LLANO RIVER.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3089 9893 3062 9893 3062 9848 3089 9851

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:30 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 4, 6:30 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT THU MAY 4 2006

.AVIATION...
SCT SHRA/TSRA DEVELOPING ACROSS THE HILL COUNTRY AND WILL SPREAD
E/SE TOWARDS THE AUS AREA BY 03Z. THE THREAT WILL LIKELY CONT THRU
06Z. SOME TSRA COULD BE SEVERE WITH LARGE HAIL AND WIND GUST OF
50 KTS OR GREATER. AFTER 06Z MVFR CIGS DEVELOP AND WILL SPREAD
WEST TO THE RIO GRANDE BY 11Z. WINDS WILL REMAIN S/SE 10 TO 15 KTS.

&&

.PREV DISCUSSION... (ISSUED 446 PM CDT THU MAY 4 2006)

UPDATE...
UPDATED FORECAST TO INCREASE POPS OVER OUR NORTHERN-MOST COUNTIES
AND ADD A SLIGHT CHANCE FOR THUNDER TO VAL VERDE COUNTY. ALSO
INCREASED QPF ACROSS OUR NORTHERN-MOST COUNTIES WHERE THE SEVERE
THUNDERSTORM WATCH IS IN PLACE.

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... (ISSUED 313 PM CDT THU MAY 4 2006)

DISCUSSION...AREA MORE CAPPED OFF THUS AFTERNOON THUS CLOUDS HUNG
IN A LITTLE LONGER AND WELL DEFINED BOUNDARY HAS WEAKENED. ANOTHER
SHORT WAVE TRAVERSES THROUGH CENTRAL TEXAS TONIGHT POSSIBLY
PROPAGATING SOUTH INTO THE AREA TONIGHT. AREA IS REALLY UNSTABLE
WITH CAPES ABOVE 3000 SO ANY LIFT AFTER LOWEST LAYERS ARE MIXED
THIS EVENING ALONG A FOCUSING BOUNDARY COULD SET OFF THUNDERSTORMS..
A FEW POSSIBLY SEVERE. MORE ACTIVITY IS POSSIBLE TOMORROW AND
TOMORROW NIGHT AS IMPULSES FROM AN UPPER LEVEL TROUGH ARE EJECTED
INTO A DIFLUENT RIDGE AXIS ACROSS CENTRLAT TEXAS WITH SOME
STORMS PROPAGATING SOUTH INTO THE AREA. A COLD FRONT WILL PUSH
INTO THE AREA BY LATE SATURDAY WITH SOME ADDITIONAL STORMS.
A BREAK IN THE ACTION OCCURS SUNDAY AS THE WEAK SURFACE RIDGE
BUILDS IN. THE NEXT SIGNIFICANT CHANCE OF RAIN BEGINS LATE MONDAY WHEN
AN UPPER LOW DIGGING ALONG THE WEST COAST MOVES EAST WHILE
EJECTING IMPULSES ACROSS THE AREA TOWARD MIDWEEK.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/10
Hazardous weather outlook, May 4, 11:48 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1148 AM CDT THU MAY 4 2006

TXZ171>173-183>194-202>209-217>225-228-051100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1148 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE HILL
COUNTRY WITH A SIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
THE REMAINDER OF SOUTH CENTRAL TEXAS. SCATTERED THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE
MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY
HEAVY RAIN. ISOLATED TORNADOES ARE ALSO POSSIBLE ALONG SURFACE
BOUNDARIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MUCH OF SOUTH
CENTRAL TEXAS FRIDAY THROUGH SATURDAY NIGHT. PERIODS OF SCATTERED
THUNDERSTORMS ARE EXPECTED. THE MAIN THREATS WILL BE LARGE HAIL
...DAMAGING WINDS...AND LOCALLY HEAVY RAINS.

THERE IS A SLIGHT RISK OF STRONG THUNDERSTORMS SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SPOTTER ACTIVATION MAY ALSO BE REQUIRED AT TIMES FRIDAY THROUGH
SATURDAY NIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:15 PM CDTTornado WarningEWXLlano30 min
May 4, 8:25 PM CDTSevere Thunderstorm WarningEWXGillespie65 min
May 4, 8:38 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson67 min
May 4, 8:45 PM CDTSevere Thunderstorm WarningEWXLlano45 min
May 4, 9:20 PM CDTSevere Thunderstorm WarningEWXDimmit38 min
May 4, 9:23 PM CDTSevere Thunderstorm WarningEWXTravis97 min
May 4, 9:30 PM CDTTornado WarningEWXGillespie45 min
May 4, 9:37 PM CDTSevere Thunderstorm WarningEWXBlanco53 min
May 4, 9:47 PM CDTSevere Thunderstorm WarningEWXFrio58 min
May 4, 9:49 PM CDTSevere Thunderstorm WarningEWXKendall56 min
May 4, 9:59 PM CDTSevere Thunderstorm WarningEWXHays61 min
May 4, 10:09 PM CDTSevere Thunderstorm WarningEWXComal81 min
May 4, 10:17 PM CDTSevere Thunderstorm WarningEWXGillespie43 min
May 4, 10:18 PM CDTSevere Thunderstorm WarningEWXWilliamson42 min
May 4, 10:25 PM CDTSevere Thunderstorm WarningEWXBexar95 min
May 4, 10:27 PM CDTSevere Thunderstorm WarningEWXBlanco63 min
May 4, 10:32 PM CDTSevere Thunderstorm WarningEWXKerr58 min
May 4, 10:35 PM CDTFlash Flood WarningEWXKendall3 hr
May 4, 10:42 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee93 min
May 4, 10:43 PM CDTSevere Thunderstorm WarningEWXKendall62 min
May 4, 10:52 PM CDTSevere Thunderstorm WarningEWXTravis23 min
May 4, 10:54 PM CDTSevere Thunderstorm WarningEWXCaldwell81 min
May 4, 10:59 PM CDTFlash Flood WarningEWXBexar4 hr
May 4, 11:02 PM CDTSevere Thunderstorm WarningEWXHays43 min
May 4, 11:04 PM CDTSevere Thunderstorm WarningEWXMedina41 min
May 4, 11:19 PM CDTSevere Thunderstorm WarningEWXBandera71 min
May 4, 11:21 PM CDTSevere Thunderstorm WarningEWXGuadalupe69 min
May 4, 11:28 PM CDTSevere Thunderstorm WarningEWXComal47 min
May 4, 11:59 PM CDTSevere Thunderstorm WarningEWXBexar46 min
May 5, 12:25 AM CDTSevere Thunderstorm WarningEWXKerr29 min
May 5, 1:07 AM CDTFlash Flood WarningEWXGillespie3 hr
May 5, 3:19 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more33 hr
May 5, 6:56 PM CDTSevere Thunderstorm WarningEWXMedina34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.